Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 99, NWS New York, NY

July 28, 2006Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 28, 2006, 5:17 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2006, 5:17 PM EDT (21:17 UTC)
Expired
Jul 28, 2006, 5:45 PM EDT
In force
28 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:17 PM EDTTSTM WND GST 60Wallingford, CT60 MPH GUST
Jul 28, 5:39 PM EDTTSTM WND DMGDurham, CTNUMEROUS TREES DOWN.
Jul 28, 5:45 PM EDTTSTM WND DMGDeep River, CTNUMEROUS TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 282118
SVROKX
CTC007-009-282145-
/O.NEW.KOKX.SV.W.0099.060728T2117Z-060728T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
517 PM EDT FRI JUL 28 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  CENTRAL MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 545 PM EDT...

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH BRANDFORD...OR ABOUT
  NEAR WALLINGFORD...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DURHAM BY 525 PM.
  EAST HADDAM AND CHESTER BY 535 PM.
  7 MILES SOUTH OF EAST HAMPTON BY 540 PM.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN WALLINGFORD WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

LAT...LON 4145 7290 4128 7282 4143 7226 4162 7236

$$

MALOIT
1 follow-up statement
000 
WWUS51 KOKX 282145
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
544 PM EDT FRI JUL 28 2006

CTC007-009-282154-
/O.EXP.KOKX.SV.W.0099.000000T0000Z-060728T2145Z/
MIDDLESEX CT-NEW HAVEN CT-
544 PM EDT FRI JUL 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEW HAVEN AND
CENTRAL MIDDLESEX COUNTIES EXPIRES AT 545 PM EDT...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF THE WARNED 
AREA...THEREFORE THE WARNING IS BEING ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEW LONDON AND EASTERN 
MIDDLESEX COUNTIES UNTIL 630 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4145 7290 4128 7282 4143 7226 4162 7236

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:51 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 28, 2:51 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
251 PM EDT FRI JUL 28 2006

.NEAR TERM (TONIGHT)...
SEVERE THUNDERSTORM WATCH REMAINS UP FOR THE ENTIRE CWA THROUGH 9 PM
EDT. TSTMS CURRENTLY MOVING THROUGH E PA AND INTO W NJ. STORMS HAVE
BEEN MOVING THROUGH NORTHERN ORANGE COUNTY AND WILL CONTINUE TO
INCREASE. CAPES ACROSS THE AREA GENERALLY RANGE FROM 2500-3500 J/KG
WITH LI -5 TO -7. IN ADDITION...PWATS AROUND 2 COULD PRODUCE
LOCALIZED FLASH FLOODING IN ANY TRAINING OF TSTMS. 0-6 KM BULK SHEAR
AROUND 30 KTS WILL SUPPORT MULTICELL DEVELOPMENT THROUGHOUT THE
CWA...PRODUCING GUSTY TO DAMAGING WINDS AND HEAVY RAIN. TROUGH
SWINGS THROUGH THE AREA BY 01Z...THEN TSTM ACTIVITY WILL QUICKLY
TAPER OFF BEFORE MIDNIGHT. COLD FRONT WILL BE THROUGH THE AREA AFTER
06Z...EFFECTIVELY ENDING PRECIP CHANCES.

COLD FRONT WILL BE IN NAME ONLY...AS OVERNIGHT LOWS WILL BE IN THE
LOW 70S IN AND AROUND NYC...AND IN THE UPPER 60S WELL N/W OF THE
CITY. SFC DEWPOINTS WILL FALL FROM THE LOWER 70S TO THE UPPER 60S.
&&

.SHORT TERM (SATURDAY THROUGH MONDAY)...
ALTHOUGH SFC DEWPOINTS WILL DROP FROM THE LOW 70S TO THE UPPER
60S...TEMPERATURES WILL BE WARMING FAIRLY SIGNIFICANTLY THROUGH THE
WEEKEND. A W-NW FLOW FLOW WILL KEEP THE AREA RELATIVELY DRY WITH SFC
DEWPOINTS IN THE MID 60S AND MAX TEMPS WILL CLIMB INTO THE MID 90S
IN/AROUND NYC...AROUND 90 TO THE LOW 90S ELSEWHERE. TEMPS WILL
GRADUALLY CREEP UP BY A DEGREE OR SO EACH DAY. HEAT INDEX VALUES
WILL BE IN THE MID-UPPER 90S. THE W-NW FLOW WILL TURN TO MORE OF A
SW FLOW BY MON...BRINGING AN INCREASED AMOUNT OF MOISTURE TO THE
AREA. SFC DEWPOINTS WILL BE CLIMBING TO AROUND 70...WHICH WILL
CREATE HEAT INDEX VALUES AROUND 100 IN/AROUND NYC...MID 90S
ELSEWHERE.
&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...
HIGH PRES ANCHORED WELL OFFSHORE WILL PRODUCE A DEEP SW FLOW ACROSS
THE EASTERN THIRD OF THE NATION. THIS WILL PUSH 850MB TEMPS UP TO
20-22C ON TUE AND WED...RESULTING IN MAX SFC TEMPS IN THE MID-UPPER
90S ACROSS NYC/NE NJ/LWR HUDSON VALLEY AND INTO THE LOWER AND MIDDLE
90S OVER COASTAL LOCATIONS. COMBINED WITH SFC DEWPOINTS IN THE UPPER
60S TO LOW 70S...HEAT INDEX VALUES WILL BE IN THE UPPER 90S TO
AROUND 100. A WEAK BOUNDARY N OF THE AREA WILL KEEP A SLIGHT CHC OF
SHOWERS/STORMS IN THE FCST. A COLD FRONT WILL DROP THROUGH THE AREA
ON THU...BRINGING A CHC OF SHOWERS/STORMS TO THE AREA...THEN COOLER
AND NEAR NORMAL TEMPERATURES RETURN TO CLOSE OUT THE WORK WEEK.
&&

.HYDROLOGY...
SHOWERS AND TSTMS MOVING THROUGH THE AREA THROUGH THIS EVENING WILL
BE CAPABLE OF LOCALLY HEAVY DOWNPOURS. PWATS AREA AROUND 2 ACROSS
THE AREA...AND RAINFALL RATES COULD EXCEED 1/HOUR IN THE HEAVIEST
DOWNPOURS. MAINLY URBAN FLOODING IS EXPECTED...BUT LOCALIZED FLASH
FLOODING IS POSSIBLE AS WELL AS 2 TO 4 RAINFALL TOTALS WILL BE
POSSIBLE IN ANY TRAINING OF STORMS.

DRY WX RETURNS LATE TONIGHT AND WILL BE IN PLACE THROUGH THE START
OF THE NEW WEEK.
&&

.AVIATION...
THIS WILL BE A MAINLY VFR FORECAST WITH THE POTENTIAL FOR BRIEF MVFR
CEILINGS AND IFR VSBYS THIS AFTERNOON/EARLY THIS EVENING IN
ASSOCIATION WITH SCATTERED STRONG CONVECTION ALONG AND AHEAD OF AN
APPROACHING SURFACE TROUGH. ENVIRONMENT IS SUPPORTIVE OF MULTICELLS
WITH POTENTIAL BOWS. CONVECTION HAS ALREADY PROGRESSED INTO THE
LOWER HUDSON VALLEY AND NORTHERN NJ. THE GOOD NEWS HERE IS THAT THIS
IS A PROGRESSIVE SYSTEM AND WILL EXIT THE NYC METRO AREA BY 21Z AND
EASTERN LONG ISLAND AND SE CT BY 23Z. WINDS WILL VEER AROUND FROM SW
TO W WITH THE PASSAGE OF THE TROUGH.
&&

.MARINE...
SCA REMAINS IN EFFECT FOR ANZ353 AND ANZ350 UNTIL 10Z SATURDAY AS A
SOUTHWEST FETCH CONTINUES TO KEEP SEAS UP AROUND 5 FT. WINDS AND
SEAS WILL SUBSIDE SATURDAY MORNING AND REMAIN BELOW SCA THROUGH THE
WEEKEND AND EARLY PART OF NEXT WEEK AS HIGH PRESSURE STARTS TO
SETTLE INTO THE REGION.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SCA FOR HAZARDOUS OCEAN SEAS FOR ANZ353-350 FROM
         1 PM FRI TO 6 AM SAT.
&&

PUBLIC...MPS
AVIATION...DW
MARINE...BC
Hazardous weather outlook, Jul 28, 1:24 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
124 PM EDT FRI JUL 28 2006

ANZ330-335-338-CTZ005>012-NJZ002>006-011-NYZ067>081-290600-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
124 PM EDT FRI JUL 28 2006

...SEVERE THUNDERSTORM WATCH 649 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. PLEASE
REFER TO THE WATCH COUNTY NOTIFICATION FOR DETAILS. DAMAGING WINDS
AND HEAVY RAIN WILL BE POSSIBLE FROM ANY SEVERE THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

ANZ355-290600-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
124 PM EDT FRI JUL 28 2006

...SEVERE THUNDERSTORM WATCH 649 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. PLEASE
REFER TO THE WATCH COUNTY NOTIFICATION FOR DETAILS.

THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING
WINDS OVER 35 KT...FREQUENT LIGHTNING...AND LOCALLY REDUCED
VISIBILITY IN HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

ANZ350-353-290600-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
124 PM EDT FRI JUL 28 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 649 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. PLEASE
REFER TO THE WATCH COUNTY NOTIFICATION.

THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING
WINDS OVER 35 KT...FREQUENT LIGHTNING...AND LOCALLY REDUCED
VISIBILITY IN HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

MPS

In the hours before

Special weather statement, Jul 28, 3:08 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
308 PM EDT FRI JUL 28 2006

CTZ005-281945-
NORTHERN FAIRFIELD-
308 PM EDT FRI JUL 28 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
FAIRFIELD COUNTY...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GAYLORDSVILLE...OR NEAR SHERMAN...AND MOVING
EAST AT 35 MPH.

DAMAGING WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM AS IT
MOVES THROUGH FAR NORTHERN FAIRFIELD COUNTY.

JACOBSON
Special weather statement, Jul 28, 3:25 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
325 PM EDT FRI JUL 28 2006

CTZ005-009-NJZ002>006-011-NYZ067>076-282130-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-QUEENS-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-UNION-WESTERN
PASSAIC-
325 PM EDT FRI JUL 28 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...BRONX...ESSEX...FAIRFIELD...HUDSON...KINGS...NEW YORK...
ORANGE...PASSAIC...PUTNAM...QUEENS...RICHMOND...ROCKLAND...UNION AND
WESTCHESTER COUNTIES...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOOMINGBURG TO
ORANGE TO NORTH BRUNSWICK TOWNSHIP...AND MOVING EAST AT 30 MPH.
ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED ACROSS FAR WESTERN NEW
JERSEY AND ALSO MOVING TO THE EAST.

WINDS IN EXCESS OF 40 MPH...ALONG WITH FREQUENT LIGHTNING AND SMALL
HAIL ARE EXPECTED WITH THESE STORMS THROUGH 530 PM.

PEOPLE IN NEW YORK CITY...NORTHEAST NEW JERSEY...THE LOWER HUDSON
VALLEY AND SOUTHWEST CONNECTICUT SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

JACOBSON
Special weather statement, Jul 28, 4:35 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
435 PM EDT FRI JUL 28 2006

CTZ006-007-282130-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
435 PM EDT FRI JUL 28 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
MIDDLESEX AND NEW HAVEN COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEACON FALLS...OR 5 MILES SOUTHWEST OF
NAUGATUCK...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR NAUGATUCK BY 440 PM.
  6 MILES SOUTH OF WATERBURY BY 445 PM.
  NEAR CHESHIRE BY 455 PM.
  5 MILES NORTH OF WALLINGFORD BY 500 PM.
  NEAR MERIDEN BY 505 PM.
  6 MILES NORTH OF DURHAM BY 515 PM.

DAMAGING WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THIS STORM.

MALOIT
Special weather statement, Jul 28, 4:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
438 PM EDT FRI JUL 28 2006

NYZ077-078-080-282145-
NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
438 PM EDT FRI JUL 28 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU
AND WESTERN SUFFOLK COUNTIES...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
BRIDGEPORT TO ATLANTIC BEACH...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF BRIDGEPORT TO LONG BEACH...AND MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH DANGEROUS LIGHTNING AND HEAVY DOWNPOURS.

JACOBSON
Local storm report, Jul 28, 4:48 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
448 PM EDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     LIGHTNING        MONTGOMERY              41.52N 74.24W
07/28/2006                   ORANGE             NY   EMERGENCY MNGR

            *** 1 FATAL, 1 INJ *** 2 PEOPLE STRUCK BY LIGHTNING. 1
            FATAL.

&&

BRIANC
Special weather statement, Jul 28, 4:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
459 PM EDT FRI JUL 28 2006

CTZ010-011-282145-
SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-
459 PM EDT FRI JUL 28 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
SOUTHERN MIDDLESEX AND NEW HAVEN COUNTIES...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILFORD...AND MOVING EAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR BRANFORD BY 515 PM.
  5 MILES SOUTH OF NORTH BRANDFORD BY 520 PM.
  NEAR GUILFORD BY 525 PM.
  NEAR NORTH MADISON BY 530 PM.
  NEAR CLINTON BY 535 PM.
  NEAR WESTBROOK BY 540 PM.

SMALL HAIL...DAMAGING WINDS AROUND 50 MPH...AND LOCALLY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:20 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region25 min
Jul 28, 5:41 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region49 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.